Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 15, 2013, 4:58 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2013, 4:58 PM MDT (22:58 UTC)
- Expired
- Jun 15, 2013, 7:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 165 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1980 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816 WGUS54 KMAF 152258 FFWMAF NMC015-160145- /O.NEW.KMAF.FF.W.0007.130615T2258Z-130616T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 458 PM MDT SAT JUN 15 2013 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL AND SOUTHWEST EDDY COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 745 PM MDT * AT 447 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED FLASH FLOODING FROM PERSISTENT THUNDERSTORMS WITH HEAVY RAIN AND HAIL BOTH NORTH AND SOUTH OF QUEEN...15 TO 30 MILES NORTHEAST OF GUADALUPE MOUNTAINS NATIONAL PARK...MOVING SOUTH AT 15 MPH. * THE THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... SOUTHWESTERN EDDY COUNTY AND QUEEN... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. IF YOU ARE IN THE WARNED AREA... MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS... CREEKS... AND OTHER LOW LYING AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3207 10458 3206 10483 3245 10484 3246 10459 $$
1 follow-up statement
884 WGUS74 KMAF 160006 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 606 PM MDT SAT JUN 15 2013 NMC015-160015- /O.CAN.KMAF.FF.W.0007.000000T0000Z-130616T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EDDY- 606 PM MDT SAT JUN 15 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL AND SOUTHWEST EDDY COUNTY... AT 605 PM MDT...THE CONDITIONS LEADING TO THE ISSUANCE OF A FLASH FLOOD WARNING HAD CEASED...REMOVING THE THREAT OF FLASH FLOODING OVER THE WARNED AREA. THEREFORE THE FLASH FLOOD WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. && LAT...LON 3207 10458 3206 10483 3245 10484 3246 10459 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 1:14 PM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 15, 1:14 PM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CDT SAT JUN 15 2013 .DISCUSSION... 5H HEIGHTS AND WATER VAPOR INDICATE THAT THE UPPER LOW IS JUST E OF THE AREA. MID LEVEL FLOW IS WEAK IN WAKE OF LOW AND MSTR IS STILL WELL INTO THE WRN AREAS. SUBTLE HINT OF LINGERING MINOR SHRTWV TROF TO THE W...7H-5H LR/S NEAR 7.5 C/KM AND MST UPSLOPE FLOW FAVOR MTNS STORMS INTO THE EARLY EVENING HRS. HAVE LEFT 30 PCT IN THE FAR E REMAINDER OF TODAY WHERE RICHEST LOW LEVEL MSTR IS FOUND AND ISOLD POPS IN THE MTNS WHERE VISIBLE SATELLITE DOES SHOW CU/TCU DEVELOPING. SE WINDS OVERNIGHT WILL ENSURE DEEP LOW LEVEL MSTR REMAINS IN PLACE...WITH M60-U60 DWPNTS POSSIBLE ACRS THE PB BY 12Z SUNDAY. MID LEVEL FLOW TRANSITIONS TO WEAK NW AND SEEMS VERY REASONABLE THAT ELEVATED HEAT SOURCES WILL BE SUFFICIENT FOCUS FOR DIURNAL CONVECTION TO DEVELOP ALONG AND THEN DRIFT E-SE INTO ADJACENT PLAINS. AS STORMS DRIFT FROM MTNS INTO PLAINS THE SUB-CLOUD LAYER WILL BE WELL MIXED AND HOT. T/TD SPREADS NEAR 30F WILL FAVOR GUSTY WINDS...ESPECIALLY SE NM/UPPER TRANS PECOS. LACK OF IDENTIFIABLE SHRTWV TROF WILL LIMIT COVERAGE TO SLIGHT CHC-CHC WHICH IS IN FCST AND LITTLE CHANGE IS NEEDED. IT WILL BE WARMER ALL AREAS. PATTERN IS SIMILAR MONDAY EXCEPT THAT SFC PATTERN IS BETTER ORGANIZED UNDERNEATH NW MID LEVEL FLOW AND A WEAK BOUNDARY MAY NEAR THE NRN CWFA. 9H-85H THETA-E RIDGE EXTENDING FROM EC NM PLAINS/TX STATE-LINE INTO PB/BIG COUNTRY ALONG/NEAR SAID BOUNDARY WILL HAVE A CHANCE TO BE FOCUS FOR CONVECTION LATE AFTERNOON EARLY EVENING. SUFFICIENT CONVECTION MAY HELP BOUNDARY SAG FARTHER S INTO PB. 12Z MET MOS INDICATES 30 POPS AND MAKES GOOD SENSE WITH THE MODEL QPF AND PATTERN ITSELF. FCST HAS 30-40 PCT POPS BUT WILL MAKE SOME CHANGES TO FIT CLOSER TO DESCRIBED BOUNDARY. STILL WARM/SEASONAL ON MONDAY BUT CLOUDS COULD MAKE IT A LITTLE COOLER ACROSS THE N. BOUNDARY LIFTS BACK N TUE AND DRY AIR PUSHES FARTHER E INTO SE NM PLAINS/UPPER TRANS PECOS SO WARMER/DRIER. STORMS WILL BE MOST FAVORED FROM DAVIS MTNS S-SEWD WHERE MSTR HOLDS. WED/THUR THERE IS MORE OF A PRESENCE OF THE RIDGE ALOFT AND WILL MOSTLY DOWNPLAY PRECIP CHANCE AND KEEP TEMPS HOT... POSSIBLY A LITTLE COOLER FRI- SAT WITH INCREASING CHANCE OF RAIN ACROSS FAR SRN REACHES OF THE LOWER TRANS PECOS. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 69 96 72 96 / 10 20 20 30 BIG SPRING TX 69 95 71 96 / 10 20 20 30 CARLSBAD NM 70 98 67 97 / 10 30 30 30 DRYDEN TX 72 95 73 96 / 10 10 10 10 FORT STOCKTON TX 71 99 73 97 / 10 10 10 30 GUADALUPE PASS TX 69 93 67 92 / 20 30 30 40 HOBBS NM 66 95 67 94 / 10 30 30 30 MARFA TX 59 92 63 93 / 10 30 30 40 MIDLAND INTL AIRPORT TX 70 96 71 96 / 10 10 10 20 ODESSA TX 71 98 73 96 / 10 10 10 20 WINK TX 72 98 73 98 / 10 10 10 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 15, 1:06 PM MDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 206 PM CDT SAT JUN 15 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 206 PM CDT SAT JUN 15 2013 /106 PM MDT SAT JUN 15 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR FAR EASTERN PORTIONS OF THE PERMIAN BASIN AND LOWER TRANS PECOS THROUGH THIS AFTERNOON. ISOLATED STORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN REGIONS...BUT THESE COULD LAST INTO THE EVENING HOURS. SINCE PLENTY OF MOISTURE IS STILL AVAILABLE IN THE ATMOSPHERE...BRIEF LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY ACROSS THE NORTHWESTERN HALF OF THE AREA. MONDAY...CHANCES WILL SPREAD OVER THE ENTIRE REGION THEN CONTINUE ACROSS NORTHEAST PORTIONS OF THE REGION TUESDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 15, 3:13 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 PM CDT SAT JUN 15 2013
NMZ027-028-152200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
313 PM MDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING WEST CENTRAL EDDY COUNTY UNTIL 400 PM MDT...
AN INTENSIFYING THUNDERSTORM WAS LOCATED 23 MILES NORTH OF QUEEN AT
313 PM MDT...MOVING SOUTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3252 10486 3253 10485 3261 10485 3261 10484
3249 10444 3216 10471 3229 10486
TIME...MOT...LOC 2113Z 304DEG 20KT 3249 10486Special weather statement, Jun 15, 4:04 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
504 PM CDT SAT JUN 15 2013
NMZ027-028-152245-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
404 PM MDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING WEST CENTRAL EDDY COUNTY UNTIL 445 PM MDT...
AN INTENSIFYING THUNDERSTORM WAS LOCATED 13 MILES NORTH OF QUEEN AT
404 PM MDT...MOVING SOUTH AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3246 10485 3248 10459 3208 10439 3207 10485
3241 10486
TIME...MOT...LOC 2204Z 002DEG 15KT 3236 10479Special weather statement, Jun 15, 4:42 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
542 PM CDT SAT JUN 15 2013
NMZ027-028-TXZ258-152330-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
GUADALUPE MOUNTAINS-
442 PM MDT SAT JUN 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING NORTHWESTERN CULBERSON AND SOUTHWESTERN EDDY COUNTIES UNTIL
530 PM MDT/630 PM CDT/...
AN INTENSIFYING THUNDERSTORM WAS LOCATED 3 MILES NORTH OF QUEEN AT
441 PM MDT/541 PM CDT/...MOVING SOUTH AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3201 10486 3201 10485 3208 10485 3236 10485
3239 10460 3200 10451 3198 10486
TIME...MOT...LOC 2241Z 356DEG 13KT 3222 10474The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:09 PM MDT | Special Weather Statement | MAF | Chaves | 51 min |
| Jun 14, 9:51 PM MDT | Special Weather Statement | MAF | Lea | 54 min |
| Jun 14, 10:49 PM MDT | Special Weather Statement | MAF | Lea | 56 min |
| Jun 15, 3:13 PM MDT | Special Weather Statement | MAF | Eddy | 47 min |
| Jun 15, 4:04 PM MDT | Special Weather Statement | MAF | Eddy | 41 min |
| Jun 15, 4:42 PM MDT | Special Weather Statement | MAF | Eddy | 48 min |
| Jun 15, 4:54 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 36 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.